Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 1, 2011, 3:38 PM EDT for Nassau County, Queens County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 1, 2011, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
431
WUUS51 KOKX 011938
SVROKX
NYC059-081-012030-
/O.NEW.KOKX.SV.W.0047.110801T1938Z-110801T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 430 PM EDT...
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MANHASSET...OR NEAR
MINEOLA...AND MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELMONT...VALLEY STREAM...GARDEN CITY...LYNBROOK...BROOKVILLE...
WESTBURY...HEMPSTEAD...WANTAGH...PLAINVIEW...OCEANSIDE...
MASSAPEQUA...LEVITTOWN...HICKSVILLE...FREEPORT...FARMINGDALE AND
BALDWIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
&&
LAT...LON 4062 7359 4061 7363 4072 7384 4080 7379
4080 7376 4088 7372 4080 7344 4071 7343
4065 7347 4064 7352 4061 7352 4061 7350
4059 7351 4059 7352 4059 7356 4061 7352
4064 7353 4062 7359 4059 7357 4059 7358
TIME...MOT...LOC 1938Z 296DEG 6KT 4076 7368
$$
JMC2 follow-up statements
339
WWUS51 KOKX 011953
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EDT MON AUG 1 2011
NYC059-081-012030-
/O.CON.KOKX.SV.W.0047.000000T0000Z-110801T2030Z/
QUEENS NY-NASSAU NY-
353 PM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NASSAU AND QUEENS COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAKE SUCCESS...OR NEAR MINEOLA...MOVING SOUTHEAST AT 5
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
HILLS...SEARINGTOWN...BELLEROSE...ROSLYN HEIGHTS...HERRICKS...FLORAL
PARK...NEW HYDE PARK...EAST WILLISTON...ELMONT...BROOKVILLE...OLD
WESTBURY...MUTTONTOWN...WESTBURY...WEST HEMPSTEAD...WANTAGH...VALLEY
STREAM...UNIONDALE...SYOSSET...SEAFORD...ROOSEVELT...ROCKVILLE
CENTRE...PLAINVIEW...PLAINEDGE...OCEANSIDE...NORTH WANTAGH...
MERRICK...MASSAPEQUA...MALVERNE...LYNBROOK...LEVITTOWN...JERICHO...
HICKSVILLE...HEMPSTEAD...GARDEN CITY...FREEPORT...FRANKLIN SQUARE...
FARMINGDALE...EAST ROCKAWAY...EAST MEADOW...CARLE PLACE...BETHPAGE...
BELLMORE...BALDWIN HARBOR AND BALDWIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
&&
LAT...LON 4062 7359 4061 7363 4072 7384 4080 7379
4080 7376 4088 7372 4080 7344 4071 7343
4065 7347 4064 7352 4061 7352 4061 7350
4059 7351 4059 7352 4059 7356 4061 7352
4064 7353 4062 7359 4059 7357 4059 7358
TIME...MOT...LOC 1954Z 315DEG 4KT 4075 7369
$$
JMC577
WWUS51 KOKX 012010
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT MON AUG 1 2011
NYC059-081-012030-
/O.CON.KOKX.SV.W.0047.000000T0000Z-110801T2030Z/
QUEENS NY-NASSAU NY-
410 PM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NASSAU AND QUEENS COUNTIES...
AT 407 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LAKE SUCCESS...OR NEAR GREAT NECK.
THIS STORM WAS NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLEROSE...MUNSEY PARK...WESTBURY...WEST HEMPSTEAD...WANTAGH...
VALLEY STREAM...UNIONDALE...SYOSSET...SEARINGTOWN...SEAFORD...SEA
CLIFF...ROSLYN HEIGHTS...ROSLYN...ROOSEVELT...ROCKVILLE CENTRE...
PLAINVIEW...PLAINEDGE...OLD WESTBURY...OLD BROOKVILLE...OCEANSIDE...
NORTH WANTAGH...NEW HYDE PARK...MUTTONTOWN...MINEOLA...MERRICK...
MASSAPEQUA...MALVERNE...LYNBROOK...LEVITTOWN...JERICHO...
HICKSVILLE...HERRICKS...HEMPSTEAD...GLENWOOD LANDING...GLEN HEAD...
GARDEN CITY...FREEPORT...FRANKLIN SQUARE...FLORAL PARK...
FARMINGDALE...ELMONT...EAST WILLISTON...EAST ROCKAWAY...EAST
MEADOW...EAST HILLS...CARLE PLACE...BROOKVILLE...BETHPAGE...
BELLMORE...BALDWIN HARBOR AND BALDWIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN NEW HYDE PARK
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
&&
LAT...LON 4062 7359 4061 7363 4072 7384 4080 7379
4080 7376 4088 7372 4080 7344 4071 7343
4065 7347 4064 7352 4061 7352 4061 7350
4059 7351 4059 7352 4059 7356 4061 7352
4064 7353 4062 7359 4059 7357 4059 7358
TIME...MOT...LOC 2009Z 288DEG 2KT 4076 7370
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:38 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 1, 1:38 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT MON AUG 1 2011
.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH WILL REMAIN OVER THE AREA TODAY...WHILE
A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS FRONT WILL CROSS
THE AREA TONIGHT...WITH A LOW PRESSURE TROUGH REMAINING IN ITS
WAKE ON TUESDAY. LOW PRESSURE PASSING ACROSS THE GREAT LAKES
TUESDAY NIGHT WILL THEN PASS TO THE SOUTHWEST ON WEDNESDAY.
HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND THURSDAY
NIGHT...AND SLIDE EAST LATE ON FRIDAY. HIGH PRESSURE WILL RETURN
ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE TROUGH ACROSS THE LOWER HUDSON VALLEY INTO CONNECTICUT
ALONG WITH 2000 TO 2500 J/KG CAPE VALUES PRODUCING THUNDERSTORMS.
HIGHER CAPE VALUES EXTEND ACROSS INTERIOR SOUTHERN CONNECTICUT
WITH TROUGH IN THE AREA. UPDATED FOR POPS ACROSS THE AREA THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SCT TSTM THREAT SHOULD SPREAD SE INTO LONG ISLAND AND SOUTHERN CT
TOWARD EVENING...WITH CONTINUED SVR THREAT AS NOTED ABOVE. STORMS
SHOULD DIMINISH IN COVERAGE/INTENSITY BY LATE EVENING AS SFC-
BASED INSTABILITY DIMINISHES. LOWS TONIGHT SHOULD RANGE FROM THE
LOWER 70S INVOF NYC...TO THE MID/UPPER 60S IN COASTAL
SECTIONS...TO THE LOWER 60S INLAND AS COLD FRONT MOVES THROUGH
OVERNIGHT.
A WEAK LOW PRESSURE TROUGH SHOULD LINGER ON TUE IN THE WAKE OF THE
FRONTAL PASSAGE...WITH HIGH TEMPS AND DEWPOINTS ONLY SLIGHTLY
LOWER THAN THOSE EXPECTED FOR TODAY. A MID LEVEL CUTOFF LOW
DIVING SE FROM QUEBEC INTO NRN NEW ENGLAND SHOULD HELP SHARPEN
THIS SFC TROUGH ESPECIALLY OUT EAST...WHERE LOW LEVEL CONVERGENCE
MAY BE SUFFICIENT TO SPARK A FEW SHOWERS/TSTMS OVER SE CT AND
EASTERN LONG ISLAND. THIS REMAINS SOMEWHAT UNCERTAIN AS NAM
FORECASTS MLCAPE 500 J/KG WHILE GFS INDICATES MORE MID LEVEL
SUBSIDENCE AND A CAPPING INVERSION GREATLY LIMITING INSTABILITY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE UPPER AIR PATTERN FEATURES AN UPPER LOW OVER NORTHERN NEW
ENGLAND AT THE ONSET...WHICH LIFTS SLOWLY NE ACROSS THE CANADIAN
MARITIMES INTO NEXT WEEKEND. BROAD RIDGING ENCOMPASSING THE
CENTRAL AND SOUTHERN PLAINS THEN EXPANDS SLOWLY EAST FOR THE
LATTER HALF OF THE WEEK....WHILE AN UPPER TROF MOVES INTO EASTERN
CANADA BY NEXT WEEKEND.
AT THE SURFACE...WEAK LOW PRESSURE DRIVEN BY A SHORT WAVE DROPPING
ACROSS THE GREAT LAKES TUE NIGHT WILL TRACK SE AND PASS TO THE SOUTH
OF THE AREA WEDNESDAY. MODELS ARE IN GOOD AGREEMENT WITH THE THERMAL
FORCING FROM THE SYSTEM PRODUCING AN MCS THAT TRACKS CLOSE TO THE
AREA LATE TUE NIGHT INTO WED. THE ECMWF...NAM WRF...AND SREF ALL
POINT TOWARD A SOLUTION THAT TAKES THE COMPLEX DIRECTLY OVER THE
FORECAST AREA...WHILE THE GFS STAYS FAR ENOUGH SOUTH TO THE KEEP THE
REGION DRY. THESE COMPLEXES ARE ALWAYS DIFFICULT TO PINPOINT THIS
FAR OUT IN TIME...THUS HAVE GONE WITH ONLY A CHANCE OF SHOWERS AND
THUNDERSTORM AT THIS TIME. THE TRACK OF THIS COMPLEX WILL ALSO
HAVE BIG IMPACT ON THE AMOUNT OF CLOUD COVER AND TEMPERATURES. THE
GFS CLEARLY SUPPORTS THE WARMEST OF SOLUTIONS WITH ITS
SOUTHERNMOST TRACK. PREFERENCE AT THIS TIME WAS TO GO WITH A
NAM/GFS MOS BLEND FOR WED HIGHS...WHICH ARE SEVERAL DEGREES COOLER
THAN THE PREVIOUS FORECAST.
CONDITIONS DRY OUT BY WED NIGHT WITH DRY...SEASONABLE CONDITIONS TO
END THE WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME
ON SATURDAY ALONG AND AHEAD OF AN APPROACHING FRONTAL SYSTEM.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A WEAK COLD FRONT APPROACHES THE TERMINALS THIS AFTERNOON.
MAIN CONCERN THIS AFTERNOON WILL BE SCATTERED THUNDERSTORMS WILL
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. WILL GENERALLY
BE CARRYING CBS IN THE TAF...BUT EXPECTING TO AMEND TAFS AS STORMS
DEVELOP.
OTHERWISE...VFR WITH WEST OR NORTHWEST FLOW 5 TO 10 KT
WILL...LIKELY GIVE WAY TO AFTERNOON SEA BREEZE DEVELOPMENT AT
KJFK/KBDR/KGON AND ALSO KISP. ACROSS THE INTERIOR
TERMINALS...WINDS SHOULD BACK TO THE WEST THIS AFTERNOON. THIS
INCLUDES KHPN/KSWF/KEWR/KTEB/KLGA. EXPECTING THESE WINDS TO KEEP
SEA BREEZE SOUTH OF KLGA...BUT IT WILL BE CLOSE.
VFR THIS EVENING WITH WINDS TURNING W/NW UNDER 10 KT. PATCHY FOG
POSSIBLE FOR OUTLYING TERMINALS LATER TONIGHT.
TOMORROW...VFR CONTINUES WITH NORTHWEST FLOW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR SEA BREEZE
TIMING...AND FOR LATE DAY CONVECTION.
KLGA FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR WIND DIRECTION...AND FOR
LATE DAY CONVECTION.
KEWR FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR WIND DIRECTION AND
GUSTS...AND FOR LATE DAY CONVECTION.
KTEB FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR WIND
DIRECTION...AND FOR LATE DAY CONVECTION.
KHPN FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR LATE DAY CONVECTION.
KISP FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR SEA BREEZE
TIMING...AND FOR LATE DAY CONVECTION.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE...VFR.
TUE NIGHT AND WED...SUB-VFR POSSIBLE IN ANY SHOWERS/TSTMS.
THU...FRI AND SAT MORNING...VFR.
SAT AFTERNOON...SUB VFR POSSIBLE.
&&
.MARINE...
WINDS AND SEAS ON TRACK THIS MORNING.
SCATTERED TSTMS COULD POSE A WIND THREAT FROM LATE THIS AFTERNOON
INTO THIS EVENING...OTHERWISE QUIET THROUGH TUE.
A CONVECTIVE COMPLEX MAY MOVE ACROSS THE WATERS WED AND PRODUCE
LOCALLY HIGHER WINDS/SEAS. LOW PRESSURE PASSING TO THE SOUTH AND
EAST WED NIGHT INTO THU WILL PRODUCE AN EASTERLY FLOW...BUT AT
THIS TIME APPEARS WEAK ENOUGH TO KEEP WINDS AND SEAS BELOW SCA
CRITERIA.
&&
.HYDROLOGY...
WITH PW INCREASING TO NEAR 1.5 INCHES...STRONGER TSTMS COULD
PRODUCE LOCALLY HEAVY RAIN WITH MINOR URBAN/POOR DRAINAGE
FLOODING POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING.
POTENTIAL EXISTS FOR A CONVECTIVE COMPLEX TO MOVE ACROSS THE AREA
LATE TUE NIGHT INTO WED. WHILE THERE IS SOME UNCERTAINTY OF THE
TRACK OF THE SYSTEM...THE POTENTIAL EXISTS FOR A MODERATE
RAINFALL EVENT WITH AREAL QPF AT LEAST AN INCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...GOODMAN/DW
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...DW
AVIATION...BC
MARINE...GOODMAN/DW
HYDROLOGY...GOODMAN/DWHazardous weather outlook, Aug 1, 2:35 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 235 PM EDT MON AUG 1 2011 CTZ005>012-NYZ078>081-177-179-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 235 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>075-176-178-021000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 235 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO NEAR SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 235 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-350-353-355-021000- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 235 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 1, 2:07 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
207 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL HARTSDALE 41.03N 73.81W
08/01/2011 E0.75 INCH WESTCHESTER NY NWS EMPLOYEE
DIME TO PENNY SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
NICKLE TO QUARTER SIZE HAIL.
0120 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E0.75 INCH FAIRFIELD CT LAW ENFORCEMENT
DIME SIZED HAIL
0123 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
WELL.
0149 PM HAIL DANBURY 41.40N 73.47W
08/01/2011 E0.75 INCH FAIRFIELD CT TRAINED SPOTTER
DIME SIZE HAIL.
&&
JPSpecial weather statement, Aug 1, 2:13 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT MON AUG 1 2011
CTZ009-011845-
SOUTHERN FAIRFIELD-
213 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM OVER FAIRFIELD...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR 6 MILES WEST OF BRIDGEPORT...
AND MOVING SOUTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4123 7322 4115 7312 4114 7315 4117 7317
4111 7325 4112 7328 4110 7335 4117 7337
4120 7334 4122 7333 4121 7331 4123 7328
4121 7326 4123 7325
JSTSpecial weather statement, Aug 1, 2:36 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
236 PM EDT MON AUG 1 2011
CTZ005-009-011915-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
236 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM OVER CENTRAL FAIRFIELD COUNTY...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER REDDING AND EASTON MOVING SOUTHEAST AT 20
MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT.
LAT...LON 4140 7330 4124 7311 4120 7311 4119 7312
4116 7310 4114 7316 4117 7317 4114 7320
4114 7322 4113 7323 4110 7333 4135 7347
JSTSpecial weather statement, Aug 1, 2:58 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
258 PM EDT MON AUG 1 2011
NYZ080-011930-
SOUTHWEST SUFFOLK-
258 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM OVER THE GREAT SOUTH BAY...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISLIP...AND MOVING EAST SOUTHEAST AT 25 MPH.
THIS STORM WILL BE...
NEAR DAVIS PARK BY 315 PM.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4066 7313 4067 7312 4070 7314 4072 7323
4074 7322 4073 7302 4072 7308 4073 7313
4070 7314 4067 7311 4068 7304 4073 7292
4073 7287 4065 7310
JSTSpecial weather statement, Aug 1, 3:02 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
302 PM EDT MON AUG 1 2011
CTZ005-009-011905-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
302 PM EDT MON AUG 1 2011
...THUNDERSTORMS HAVE WEAKENED...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STRONG THUNDERSTORMS OVER FAIRFIELD COUNTY WERE DISSIPATING
OVER THE TOWNS OF FAIRFIELD AND BRIDGEPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT.
LAT...LON 4140 7330 4124 7311 4120 7311 4119 7312
4116 7310 4114 7316 4117 7317 4114 7320
4114 7322 4113 7323 4110 7333 4135 7347
JSTSpecial weather statement, Aug 1, 3:28 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT MON AUG 1 2011
NYZ080-177-179-012030-
NORTHERN NASSAU-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
328 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL IMPACT NASSAU AND WESTERN SUFFOLK
COUNTIES...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINEOLA...AND MOVING SOUTHEAST AT 10 MPH.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4062 7362 4061 7365 4066 7373 4073 7373
4075 7370 4078 7374 4086 7367 4069 7326
4064 7322 4062 7325 4063 7331 4059 7356
4060 7356 4064 7338 4065 7339 4066 7342
4061 7363
JMCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:00 AM EDT | Special Marine Warning | OKX | 45 min | |
| Aug 1, 1:01 AM EDT | Special Weather Statement | OKX | Kings, Richmond | 59 min |
| Aug 1, 1:47 AM EDT | Special Marine Warning | OKX | 28 min | |
| Aug 1, 1:52 AM EDT | Special Weather Statement | OKX | Queens | 38 min |
| Aug 1, 2:10 AM EDT | Special Marine Warning | OKX | 30 min | |
| Aug 1, 12:58 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 32 min |
| Aug 1, 1:36 PM EDT | Special Weather Statement | OKX | Bronx | 24 min |
| Aug 1, 1:55 PM EDT | Special Weather Statement | OKX | Bronx | 20 min |
| Aug 1, 2:21 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 39 min |
| Aug 1, 2:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 1, 3:28 PM EDT | Special Weather Statement | OKX | Nassau | 62 min |
| Aug 1, 3:43 PM EDT | Special Weather Statement | OKX | Bronx | 62 min |
| Aug 1, 3:45 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 1, 3:50 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 29 min |
| Aug 1, 4:05 PM EDT | Flash Flood Warning | OKX | Nassau, Queens | 115 min |
| Aug 1, 4:24 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 51 min |
| Aug 1, 4:32 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 58 min |
| Aug 1, 4:40 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 65 min |
| Aug 1, 4:54 PM EDT | Special Marine Warning | OKX | 21 min | |
| Aug 1, 5:32 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 58 min |
| Aug 1, 5:38 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 52 min |
| Aug 1, 5:53 PM EDT | Flash Flood Warning | OKX | Westchester | 112 min |
| Aug 1, 6:00 PM EDT | Special Marine Warning | OKX | 45 min | |
| Aug 1, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 42 min |
| Aug 1, 6:07 PM EDT | Special Marine Warning | OKX | 53 min | |
| Aug 1, 6:18 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 102 min |
| Aug 1, 6:26 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 49 min |
| Aug 1, 6:38 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 22 min |
| Aug 1, 6:44 PM EDT | Special Marine Warning | OKX | 31 min | |
| Aug 1, 6:46 PM EDT | Areal Flood Advisory | OKX | Westchester | 77 min |
| Aug 1, 6:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 1, 6:52 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Westchester | 53 min |
| Aug 1, 7:10 PM EDT | Special Weather Statement | OKX | Nassau | 50 min |
| Aug 1, 7:12 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, Queens | 39 min |
| Aug 1, 7:18 PM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Aug 1, 7:31 PM EDT | Flash Flood Warning | OKX | Nassau, Queens | 27 min |
| Aug 1, 7:36 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Aug 1, 7:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 1, 7:57 PM EDT | Special Marine Warning | OKX | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.